Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 42, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 7, 2008, 8:05 PM CDT for Robertson County, Texas. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2008, 8:05 PM CDT (01:05 UTC)
- Expired
- May 7, 2008, 8:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Robertson County, TX
The radar
The Ft Hood radar (KGRK), 99 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:10 PM CDT | TORNADO | 2 Sse Bremond, TX | BRIEF TOUCHDOWN...TREES AND POWER LINES DOWN |
| May 7, 8:16 PM CDT | TORNADO | 6 Ese Bremond, TX | NEAR PETTEWAY COMM...FROM BREMOND FD RELAYED BY HAMS |
| May 7, 8:39 PM CDT | TORNADO | 6 Ene Franklin, TX | DELAYED REPORT FROM FRANKLIN F.D. RELAYED BY HAMS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:42 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4305 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 080105
TORFWD
TXC395-080145-
/O.NEW.KFWD.TO.W.0042.080508T0105Z-080508T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
805 PM CDT WED MAY 7 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 845 PM CDT
* AT 805 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A
DEVELOPING TORNADO NEAR BREMOND..MOVING SOUTHEAST AT 28 MPH.
* THE TORNADO WILL BE NEAR...
FRANKLIN BY 830 PM CDT...
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.
LAT...LON 3115 9674 3132 9642 3131 9640 3126 9632
3099 9624 3093 9636 3083 9643
TIME...MOT...LOC 0105Z 295DEG 24KT 3115 9663
$$
922 follow-up statements
000
WWUS54 KFWD 080113
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT WED MAY 7 2008
TXC395-080145-
/O.CON.KFWD.TO.W.0042.000000T0000Z-080508T0145Z/
ROBERTSON TX-
810 PM CDT WED MAY 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHEASTERN ROBERTSON COUNTY...
AT 810 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADO WAS LOCATED 3 MILES SOUTHEAST OF BREMOND...MOVING SOUTHEAST
AT 27 MPH. POWERLINES AND TRESS WERE REPORTED DOWN ON FM 46.
THE TORNADO WILL BE NEAR...
FRANKLIN BY 825 PM CDT...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES, LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR EASTERN TEXAS.
LAT...LON 3115 9674 3132 9642 3131 9640 3126 9632
3099 9624 3093 9636 3083 9643
TIME...MOT...LOC 0110Z 295DEG 23KT 3115 9657
$$000
WWUS54 KFWD 080130
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
828 PM CDT WED MAY 7 2008
TXC395-080145-
/O.CON.KFWD.TO.W.0042.000000T0000Z-080508T0145Z/
ROBERTSON TX-
828 PM CDT WED MAY 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHERN
ROBERTSON COUNTY...
AT 828 PM CDT...TRAINED WEATHER SPOTTERS AND DOPPLER RADAR REPORTED
A TORNADO. THIS TORNADO WAS LOCATED 8 MILES NORTHEAST OF
FRANKLIN...MOVING SOUTHEAST AT 31 MPH. MOTORISTS DRIVING BETWEEN
FRANKLIN AND EASTERLY ON HIGHWAY 79 SHOULD NOT DRIVE INTO THIS
DANGEROUS STORM.
THE TORNADO WILL BE NEAR...
EASTERLY 840 PM CDT
IN ADDITION TO TORNADOES, LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE
EASILY TOSSED AND CRUSHED BY TORNADO WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR EASTERN TEXAS.
LAT...LON 3116 9664 3131 9640 3126 9632 3103 9625
3102 9626 3101 9625 3099 9624 3094 9635
3090 9640
TIME...MOT...LOC 0128Z 296DEG 27KT 3110 9637
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 3:21 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 7, 3:21 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 321 PM CDT WED MAY 7 2008 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING THROUGH SOUTHEASTERN NORTH TEXAS ALONG WHAT LOOKS TO BE A GRAVITY WAVE. MORE SUBSTANTIAL CONVECTION IS LAGGING BEHIND ON THE EASTERN PERIPHERY OF THE UPPER LOW AND WILL AFFECT THE NORTHWESTERN COUNTIES SHORTLY. THE SURFACE LOW IS NOW WELL DEFINED AND IS CENTERED JUST NORTHWEST OF WICHITA FALLS. MAIN FEATURE OF CONCERN IS THE DRYLINE WHICH HAS ALREADY SURGED THROUGH THE WESTERN THIRD OF THE AREA. A FEW ECHOES ARE BEGINNING TO SHOW UP ALONG THE DRYLINE...INDICATING THE EROSION OF THE CAP. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF NORTH TEXAS ALONG AND NORTH OF A LINE ROUGHLY FROM MINERAL WELLS...TO DALLAS...TO SULPHUR SPRINGS. LARGE HAIL AND DAMAGING WINDS AS WELL AS ISOLATED TORNADOES WILL BE POSSIBLE THIS AFTERNOON...MAINLY OVER THE EASTERN HALF OF THE WATCH BOX. AS THE DRYLINE MOVES EAST...AREAS TO THE WEST OF IT WILL SEE A DRAMATIC DECREASE IN PRECIPITATION CHANCES. THERE WILL STILL BE SOME PRECIPITATION CHANCE ASSOCIATED WITH THE UPPER LOW ITSELF AS IT MOVES THROUGH IN A FEW HOURS...BUT THE BULK OF THE ACTIVITY SHOULD BE OVER BY 7 PM. ANOTHER SYSTEM FOLLOWS QUICKLY ON THE HEELS OF THIS ONE WITH A FROPA FRIDAY NIGHT/SATURDAY MORNING. UPPER 80S AND LOWER 90S ARE STILL FORECAST FOR FRIDAY AND SATURDAY...ALTHOUGH MET GUIDANCE IS A FEW DEGREES COOLER THAN THE MAV. THE LATEST GFS TEMPERATURE GUIDANCE FOR SUNDAY IS COOLER THAN PREVIOUS RUNS AND ALSO MUCH DIFFERENT THAN THE OTHER ENSEMBLE MEMBERS. THIS IS MAINLY DUE TO THE OPERATIONAL GFS HAVING LOW LEVEL SOUTHWEST WINDS WHICH THE OTHER MODELS DONT HAVE. THEREFORE HAVE LEANED TOWARDS THE ENSEMBLE SOLUTION. WINDS WILL QUICKLY BECOME SOUTHERLY AGAIN ON SATURDAY AS ANOTHER SURFACE CYCLONE DEVELOPS OVER THE SOUTHERN ROCKIES. UPPER LEVEL FORCING IS FAR AWAY FROM NORTH TEXAS AT THIS TIME...SO HAVE NOT GONE ABOVE SLIGHT CHANCE POPS. ANOTHER COLD FRONTAL PASSAGE IS POSSIBLE SUNDAY. THE MAIN CONCERN HERE WILL BE THE QUALITY OF MOISTURE RETURN WITH SYSTEMS SUCH A SHORT DISTANCE APART. SH/13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 85 65 87 68 / 5 0 0 10 10 WACO, TX 60 88 64 87 68 / 5 0 0 5 5 PARIS, TX 61 80 60 84 62 / 40 0 10 10 10 DENTON, TX 59 84 62 86 64 / 5 0 0 10 10 MCKINNEY, TX 59 83 63 86 63 / 10 0 0 10 10 DALLAS, TX 63 85 67 89 70 / 5 0 0 10 10 TERRELL, TX 61 83 64 87 67 / 10 0 0 10 10 CORSICANA, TX 62 83 65 87 67 / 10 0 0 5 5 TEMPLE, TX 58 86 65 92 68 / 5 0 0 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 7, 3:30 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT WED MAY 7 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 330 PM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING EAST OF A BONHAM...KAUFMAN...TO PALESTINE LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS THE REMAINDER OF NORTH TEXAS. A DRYLINE WILL MOVE EAST ACROSS THE REGION THIS EVENING AND PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARD. HOWEVER...A FEW TORNADOES WILL BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST AS THE DRYLINE MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN SECTIONS OF NORTH TEXAS SATURDAY NIGHT AS A WEAK COLD FRONT MOVES ACROSS THE RED RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED WEST OF INTERSTATE 35 THROUGH 6 PM AND EAST OF INTERSTATE 35 BETWEEN 4 PM AND 9 PM. 79
In the hours before
Local storm report, May 7, 6:58 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CDT WED MAY 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 3 W BONHAM 33.59N 96.23W
05/07/2008 E0.88 INCH FANNIN TX AMATEUR RADIO
BETWEEN ECTOR AND BONHAMSpecial weather statement, May 7, 7:08 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT WED MAY 7 2008
TXZ162-080045-
LEON TX-
708 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN LEON COUNTY
AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 26 MILES WEST OF CROCKETT...MOVING EAST AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CENTERVILLE.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR EASTERN TEXAS.
LAT...LON 3157 9583 3134 9569 3126 9577 3124 9619
3150 9598
TIME...MOT...LOC 0008Z 257DEG 26KT 3144 9586Local storm report, May 7, 7:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
711 PM CDT WED MAY 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 3 E ELKHART 31.63N 95.53W
05/07/2008 ANDERSON TX TRAINED SPOTTER
TREES DOWN AND POWER OUT IN SOUTHERN ANDERSON COUNTYSpecial weather statement, May 7, 7:34 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
734 PM CDT WED MAY 7 2008
TXZ095-080100-
LAMAR TX-
734 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN LAMAR COUNTY
AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PARIS...MOVING EAST AT 39
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM AND PARIS.
HALF-INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3364 9572 3389 9577 3390 9548 3389 9545
3388 9535 3390 9533 3360 9530
TIME...MOT...LOC 0034Z 270DEG 34KT 3374 9561
25Local storm report, May 7, 7:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT WED MAY 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL MARLIN 31.31N 96.89W
05/07/2008 E1.00 INCH FALLS TX AMATEUR RADIO
NEAR REAGAN COMMUNITYSpecial weather statement, May 7, 7:54 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT WED MAY 7 2008
TXZ147-161-080130-
FREESTONE TX-LIMESTONE TX-
754 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL FREESTONE COUNTY
CENTRAL LIMESTONE COUNTY
AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF GROESBECK...MOVING NORTHEAST
AT 37 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FAIRFIELD...MEXIA AND
TEAGUE.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR EASTERN TEXAS.
LAT...LON 3170 9650 3180 9619 3166 9611 3151 9647
3163 9655
TIME...MOT...LOC 0054Z 242DEG 32KT 3159 9645The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:00 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 60 min |
| May 7, 7:08 PM CDT | Special Weather Statement | FWD | Leon | 37 min |
| May 7, 7:34 PM CDT | Special Weather Statement | FWD | Lamar | 26 min |
| May 7, 7:41 PM CDT | Tornado Warning | FWD | Falls, Robertson | 49 min |
| May 7, 7:54 PM CDT | Special Weather Statement | FWD | Freestone | 36 min |
| May 7, 8:40 PM CDT | Tornado Warning | FWD | Leon, Robertson | 50 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.